Alert archive / Arizona / Wind Advisories in 2022

Wind Advisory 2, NWS Tucson, AZ

February 14, 20225 counties in Arizona

NWS Tucson, AZ issued this wind advisory at Feb 14, 2022, 2:29 AM MST for 5 counties in Arizona. It took effect at Feb 15, 2022, 11:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2022, 2:29 AM MST (09:29 UTC)
In effect from
Feb 15, 2022, 11:00 AM MST
Expired
Feb 15, 2022, 8:00 PM MST
In force
9 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 58 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 9.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2022-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2022-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4728 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

060 
WWUS75 KTWC 140929
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
229 AM MST Mon Feb 14 2022


AZZ507>510-512-513-142000-
/O.NEW.KTWC.WI.Y.0002.220215T1800Z-220216T0300Z/
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
White Mountains of Graham and Greenlee Counties-
Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Sierra Vista, Benson, Willcox, 
Hannagan Meadow, Chiricahua NM, Bisbee, and Canelo Hills
229 AM MST Mon Feb 14 2022

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts 40 to 50 mph. 

* WHERE...Upper San Pedro River Valley, Eastern Cochise County 
  below 5000 feet, Upper Gila River Valley, White Mountains of 
  Graham and Greenlee Counties, Chiricahua Mountains and Dragoon 
  and Mule and Huachuca and Santa Rita Mountains.

* WHEN...From 11 AM to 8 PM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
5 follow-up statements
712 
WWUS75 KTWC 142056
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
156 PM MST Mon Feb 14 2022

AZZ507>510-512-513-151200-
/O.CON.KTWC.WI.Y.0002.220215T1800Z-220216T0300Z/
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
White Mountains of Graham and Greenlee Counties-
Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Sierra Vista, Benson, Willcox, 
Hannagan Meadow, Chiricahua NM, Bisbee, and Canelo Hills
156 PM MST Mon Feb 14 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts 40 to 50 mph.

* WHERE...Upper San Pedro River Valley, Eastern Cochise County 
  below 5000 feet, Upper Gila River Valley, White Mountains of 
  Graham and Greenlee Counties, Chiricahua Mountains and Dragoon 
  and Mule and Huachuca and Santa Rita Mountains.

* WHEN...From 11 AM to 8 PM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
211 
WWUS75 KTWC 150914
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
214 AM MST Tue Feb 15 2022

AZZ507>510-512-513-151915-
/O.CON.KTWC.WI.Y.0002.220215T1800Z-220216T0300Z/
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
White Mountains of Graham and Greenlee Counties-
Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Sierra Vista, Benson, Willcox, 
Hannagan Meadow, Chiricahua NM, Bisbee, and Canelo Hills
214 AM MST Tue Feb 15 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts 40 to 50 mph.

* WHERE...Upper San Pedro River Valley, Eastern Cochise County 
  below 5000 feet, Upper Gila River Valley, White Mountains of 
  Graham and Greenlee Counties, Chiricahua Mountains and Dragoon 
  and Mule and Huachuca and Santa Rita Mountains.

* WHEN...From 11 AM to 8 PM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
670 
WWUS75 KTWC 151954
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
1254 PM MST Tue Feb 15 2022

AZZ508-160300-
/O.NEW.KTWC.DU.Y.0001.220215T1954Z-220216T0300Z/
/O.CON.KTWC.WI.Y.0002.000000T0000Z-220216T0300Z/
Eastern Cochise County below 5000 feet-
Including the city of Willcox
1254 PM MST Tue Feb 15 2022

...BLOWING DUST ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...For the Blowing Dust Advisory, visibility between one
  quarter mile and one mile in blowing dust, mainly along
  Interstate 10 from Willcox east to the Arizona/New Mexico state
  line. For the Wind Advisory, southwest winds 25 to 35 mph with 
  gusts up to 55 mph.

* WHERE...Eastern Cochise County below 5000 feet.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Hazardous driving conditions due to reduced 
  visibility. Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ504-505-160300-
/O.NEW.KTWC.DU.Y.0001.220215T1954Z-220216T0300Z/
Tucson Metro Area-South Central Pinal County-
Including the cities of Marana and Picacho Peak State Park
1254 PM MST Tue Feb 15 2022

...BLOWING DUST ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...Visibility occasionally between one quarter mile and one
  mile in blowing dust, especially along Interstate 10 between
  Tucson and Eloy. 

* WHERE...Tucson Metro Area and South Central Pinal County.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Hazardous driving conditions due to reduced 
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

&&

$$

AZZ507-509-510-512-513-160300-
/O.CON.KTWC.WI.Y.0002.000000T0000Z-220216T0300Z/
Upper San Pedro River Valley-Upper Gila River Valley-
White Mountains of Graham and Greenlee Counties-
Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Sierra Vista, Benson, Hannagan Meadow, 
Chiricahua NM, Bisbee, and Canelo Hills
1254 PM MST Tue Feb 15 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts 40 to 50 mph.

* WHERE...Upper San Pedro River Valley, Eastern Cochise County 
  below 5000 feet, Upper Gila River Valley, White Mountains of 
  Graham and Greenlee Counties, Chiricahua Mountains and Dragoon 
  and Mule and Huachuca and Santa Rita Mountains.

* WHEN...From 11 AM to 8 PM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
527 
WWUS75 KTWC 152120
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
220 PM MST Tue Feb 15 2022

AZZ508-160300-
/O.CON.KTWC.DU.Y.0001.000000T0000Z-220216T0300Z/
/O.CON.KTWC.WI.Y.0002.000000T0000Z-220216T0300Z/
Eastern Cochise County below 5000 feet-
Including the city of Willcox
220 PM MST Tue Feb 15 2022

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...For the Blowing Dust Advisory, visibility between one
  quarter mile and one mile in blowing dust. For the Wind 
  Advisory, southwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Eastern Cochise County below 5000 feet.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Hazardous driving conditions due to reduced 
  visibility. Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ504-505-160300-
/O.CON.KTWC.DU.Y.0001.000000T0000Z-220216T0300Z/
Tucson Metro Area-South Central Pinal County-
Including the cities of Marana and Picacho Peak State Park
220 PM MST Tue Feb 15 2022

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

* WHAT...Visibility occasionally between one quarter mile and 
  one mile in blowing dust, especially along Interstate 10 
  between Tucson and Eloy.

* WHERE...Tucson Metro Area and South Central Pinal County.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Hazardous driving conditions due to reduced 
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

&&

$$

AZZ507-509-510-512-513-160300-
/O.CON.KTWC.WI.Y.0002.000000T0000Z-220216T0300Z/
Upper San Pedro River Valley-Upper Gila River Valley-
White Mountains of Graham and Greenlee Counties-
Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Sierra Vista, Benson, Hannagan Meadow, 
Chiricahua NM, Bisbee, and Canelo Hills
220 PM MST Tue Feb 15 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts 40 to 50 mph.

* WHERE...Upper San Pedro River Valley, Eastern Cochise County 
  below 5000 feet, Upper Gila River Valley, White Mountains of 
  Graham and Greenlee Counties, Chiricahua Mountains and Dragoon 
  and Mule and Huachuca and Santa Rita Mountains.

* WHEN...From 11 AM to 8 PM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
787 
WWUS75 KTWC 160305
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
805 PM MST Tue Feb 15 2022

AZZ508-160415-
/O.EXP.KTWC.DU.Y.0001.000000T0000Z-220216T0300Z/
/O.EXP.KTWC.WI.Y.0002.000000T0000Z-220216T0300Z/
Eastern Cochise County below 5000 feet-
Including the city of Willcox
805 PM MST Tue Feb 15 2022

...BLOWING DUST ADVISORY HAS EXPIRED...
...WIND ADVISORY HAS EXPIRED...

Winds will continue to diminish overnight.

$$

AZZ504-505-160415-
/O.EXP.KTWC.DU.Y.0001.000000T0000Z-220216T0300Z/
Tucson Metro Area-South Central Pinal County-
Including the cities of Marana and Picacho Peak State Park
805 PM MST Tue Feb 15 2022

...BLOWING DUST ADVISORY HAS EXPIRED...

Winds will continue to diminish overnight.

$$

AZZ507-509-510-512-513-160415-
/O.EXP.KTWC.WI.Y.0002.000000T0000Z-220216T0300Z/
Upper San Pedro River Valley-Upper Gila River Valley-
White Mountains of Graham and Greenlee Counties-
Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Sierra Vista, Benson, Hannagan Meadow, 
Chiricahua NM, Bisbee, and Canelo Hills
805 PM MST Tue Feb 15 2022

...WIND ADVISORY HAS EXPIRED...

Winds will continue to diminish overnight.

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 13, 2:56 PM MST, 11 hours 33 minutes earlier.

Area forecast discussion, Feb 13, 2:56 PM MST, 11 hours 33 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
256 PM MST Sun Feb 13 2022

.SYNOPSIS...High pressure will continue to bring dry conditions
with temperatures well above average through Tuesday. A winter
storm system then impacts the area by the middle of the week with
strong gusty winds late Tuesday and Wednesday, including a chance
of valley rain and mountain snow Wednesday.

&&

.DISCUSSION...High pressure still dominates the region with Tucson
hitting 80 degrees again today. Temperatures will continue to be
well above normal through Tuesday. Tucson will likely see another
80 degree high Monday.

However, a pattern change will begin to take effect Tuesday with
a closed low moving south through Nevada into Arizona. This will
lead to windy conditions area wide Tuesday with sustained winds
out of the southwest at 25-35 mph and gusts 35-50 mph. The
strongest winds will likely be south of Tucson and in Cochise
County. As the center of the low moves through northern Arizona
ensembles bring precip chances mainly from Tucson eastward
starting late Tuesday night. The best chances will be in the White
Mountains. Precip chances decrease from west east late Wednesday
morning into the afternoon. Rain and mountain snow amounts will be
light with valleys seeing less than 0.10" of rain and mountains a
dusting to 3" of snow. Snow levels will drop down to around 4500
feet by early Wednesday morning, but at this time not expecting
any accumulating snow for lower elevations in Cochise or Graham
Counties. As the low exits Arizona Wednesday expect more breezy
winds Wednesday with the strongest winds along the AZ/NM border.
Speeds will be less than Tuesday out of the west at 15-25 mph and
gusts 30-40 mph. The low will bring a cooler air mass leading to
high temperatures Wednesday 7-10 degrees below normal. Some parts
of Tucson could see brief freezing temperatures early Thursday
morning but most areas will likely be a couple degrees above
freezing.

Thursday a shortwave will follow the previous low but will not
have much of an impact on southeast Arizona. Thereafter ensembles
have Arizona under dry northwest flow aloft with dry conditions
into next weekend. Temperatures will be on a warming trend after
Wednesday and be back to normal by Friday.

&&

.AVIATION...Valid through 15/00Z.
Clear skies thru the forecast period. SFC winds ELY/SELY at 7-12
kts with occasionally higher gusts through the afternoon, then
5-10 kts through Monday morning. Monday afternoon winds veer to
the west northwest. Aviation discussion not updated for TAF
amendments.

&&

.FIRE WEATHER...Dry conditions will continue through Tuesday, with
high temperatures topping out 6-10 degrees above normal. Winds
stay easterly today and tonight, with light west-northwest winds
on Monday afternoon. Minimum RH values will generally be in the
7-14 percent range each afternoon through Tuesday in the lower
elevations, with only slightly higher values in the mountains. A
strong storm system will then impact the region Tuesday and
Wednesday, resulting in strong and gusty southwest to west winds.
Sustained speeds will be between 20-30 mph with gusts to 40 mph
Tuesday. Near critical to critical fire weather conditions will
be possible Tuesday afternoon area wide. Much cooler temperatures
along with a slight chance of valley rain and mountain snow is
then forecast Tuesday night and Wednesday. Winds will be breezy
Wednesday but not quite as strong as Tuesday.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
None.
&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 2:20 AM MSTFire Weather WatchTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz12 hr
Feb 14, 2:00 PM MSTRed Flag WarningTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz30 hr

Nearby

Wind Advisories in Arizona, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.